Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 11, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 8, 2011, 6:31 PM CST for Rains County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2011, 6:31 PM CST (00:31 UTC)
- Expired
- Mar 8, 2011, 7:04 PM CST
- In force
- 33 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Rains County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 147 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 1:34 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2964 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
911
WUUS54 KFWD 090031
SVRFWD
TXC379-090115-
/O.NEW.KFWD.SV.W.0011.110309T0031Z-110309T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
631 PM CST TUE MAR 8 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RAINS COUNTY IN NORTHEAST TEXAS...
* UNTIL 715 PM CST
* AT 631 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EAST TAWAKONI...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EMORY AROUND 640 PM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM TUESDAY EVENING FOR
NORTHEASTERN TEXAS.
&&
LAT...LON 3278 9563 3278 9568 3280 9590 3288 9597
3298 9594 3299 9593 3299 9567 3296 9565
TIME...MOT...LOC 0031Z 273DEG 27KT 3289 9587
$$
85/NH1 follow-up statement
223
WWUS54 KFWD 090104
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
704 PM CST TUE MAR 8 2011
TXC379-090115-
/O.CAN.KFWD.SV.W.0011.000000T0000Z-110309T0115Z/
RAINS TX-
704 PM CST TUE MAR 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR RAINS COUNTY IS CANCELLED...
AT 705 PM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR NORTHEASTERN TEXAS.
LAT...LON 3278 9563 3278 9568 3280 9590 3288 9597
3298 9594 3299 9593 3299 9567 3296 9565
TIME...MOT...LOC 0105Z 273DEG 27KT 3288 9557
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 5:46 PM CST, 45 minutes earlier.
Area forecast discussion, Mar 8, 5:46 PM CST, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 546 PM CST TUE MAR 8 2011 .UPDATE... AN UPDATE HAS BEEN SENT TO REMOVE GRAYSON AND COLLIN COUNTIES FROM THE TORNADO WATCH 43. THE DRY LINE EXTENDS SOUTHEAST OF A HONEY GROVE... HEATH....HUTCHINS LINE AS OF 545 PM. WE WILL LIKELY BE ABLE TO REMOVE FANNIN AND DALLAS COUNTIES DURING THE NEXT HOUR. 58 && .AVIATION... A DRYLINE WILL CONTINUE MOVING EAST OF THE METROPLEX TAF SITES THIS EVENING AS A LOW PRESSURE SYSTEM LIFTS NORTHEAST OF THE REGION. THE DRYLINE WILL GO THROUGH WACO BETWEEN 00Z AND 02Z. THUNDERSTORM WILL CONTINUE TO DEVELOP ALONG AND EAST OF THE DRYLINE THROUGH THE EVENING. VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH WEDNESDAY AFTERNOON. THERE IS A LOW CHANCE THAT SOME HIGH MVFR OR LOW VFR CLOUDS COULD MOVE INTO NORTH TEXAS WEDNESDAY MORNING BEHIND THE COLD FRONT. FOR NOW...HAVE DECIDED TO LEAVE THEM OUT OF THE CURRENT TAF PACKAGE AS MODELS INDICATE THE BEST CONCENTRATION OF MOISTURE WILL BE NEAR AND NORTH OF THE RED RIVER. A NORTHWEST WIND WILL PREVAIL AT THE METROPLEX TAF SITES THROUGH WEDNESDAY AFTERNOON AT SPEEDS BETWEEN 13 AND 17 KNOTS ALONG WITH SOME HIGHER GUSTS. WACO WILL INITIALLY START OUT WITH SOUTHERLY WINDS...BUT THE WIND WILL TURN TO THE NORTHWEST AND INCREASE BETWEEN 00Z AND 02Z WITH THE PASSAGE OF THE DRYLINE. 79 && .PREV DISCUSSION... /ISSUED 338 PM CST TUE MAR 8 2011/ THUNDERSTORMS WILL CONTINUE TO FORM ACROSS THE EASTERN HALF OF NORTH TEXAS THIS EVENING AS A DRYLINE AND COLD FRONT MOVES ACROSS THE REGION. THE BEST CHANCE FOR SEVERE STORMS WILL BE GENERALLY EAST OF INTERSTATE 35 AND NORTH OF INTERSTATE 20 WHERE THE BEST INSTABILITY AND UPPER DYNAMICS WILL BE. HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. HOWEVER...LOW LEVEL SHEAR WILL BE SUFFICIENT TO SUPPORT SOME ROTATING STORMS WITH SOME TORNADO POTENTIAL. THUNDERSTORMS WILL END FROM WEST TO EAST THROUGH THE NIGHT AS DRIER AND MORE SUBSIDENT AIR MOVES IN FROM THE WEST BEHIND A PASSING SHORT WAVE. SURFACE HIGH PRESSURE WILL BUILD SOUTHWARD ACROSS THE PLAINS ON WEDNESDAY...BRINGING DRIER AND MUCH COOLER AIR. THE REMAINDER OF THE WEEK THROUGH THE WEEKEND WILL BE RAIN-FREE WITH A WARMING TREND AS AN UPPER LEVEL RIDGE BUILDS EASTWARD ACROSS THE PLAINS. LOW LEVEL MOISTURE WILL NOT RETURN UNTIL FRIDAY WHEN A SURFACE LOW DEVELOPS LEE OF THE ROCKIES. THE NEXT CHANCE OF RAIN WILL NOT ARRIVE UNTIL LATE SUNDAY/MONDAY WHEN A SHORT WAVE TROUGH AND ASSOCIATED COLD FRONT MOVES ACROSS THE REGION. THE SYSTEM IS PROGGED BY THE ECMFW AND THE GFS TO BE FAST MOVING WITH UPPER LEVEL RIDGING EXPECTED BY TUESDAY. TEMPERATURES WILL BE ON THE COOL SIDE TONIGHT THROUGH THURSDAY MORNING WITH LOWS IN THE 30S AND 40S AND HIGHS MAINLY IN THE 60S. IT DOES NOT APPEAR THAT ANY SITES WILL SEE FREEZING TEMPERATURE BEHIND THIS COLD FRONT. HIGH TEMPERATURES WILL WARM INTO THE MIDDLE 60S TO LOWER 70S THURSDAY AFTERNOON WITH HIGHS FRIDAY THROUGH SUNDAY GENERALLY IN THE 70S. LOW TEMPS THURSDAY MORNING THROUGH SUNDAY WILL BE IN THE 40S AND LOWER 50S. TEMPERATURES WILL ONLY COOL SLIGHTLY SUNDAY NIGHT AND MONDAY. FIRE WEATHER CONDITIONS WILL REMAIN ELEVATED ACROSS THE WESTERN COUNTIES OF NORTH TEXAS FOR THE NEXT COUPLE OF HOURS WEST OF THE DRY LINE. THEREFORE...WILL KEEP THE RED FLAG WARNING IN PLACE THROUGH 6 PM. WIND SPEEDS SHOULD DECREASE SOME AFTER SUNSET AND RELATIVE HUMIDITIES WILL SLOWLY INCREASE. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 43 65 42 69 46 / 10 0 0 0 0 WACO, TX 45 69 39 71 44 / 20 0 0 0 0 PARIS, TX 41 61 37 63 40 / 50 0 0 0 0 DENTON, TX 40 65 38 69 44 / 10 0 0 0 0 MCKINNEY, TX 42 63 35 67 43 / 20 0 0 0 0 DALLAS, TX 43 65 43 68 46 / 20 0 0 0 0 TERRELL, TX 43 64 39 67 42 / 50 0 0 0 0 CORSICANA, TX 47 65 41 68 45 / 40 0 0 0 0 TEMPLE, TX 43 68 39 72 43 / 20 0 0 0 0 MINERAL WELLS, TX 39 70 36 72 41 / 5 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR TXZ100-101-115- 116-129-130-141. && 79/58
Hazardous weather outlook, Mar 8, 6:00 PM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 600 PM CST TUE MAR 8 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 600 PM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING SOUTHEAST OF A PARIS TO DALLAS TO KILLEEN LINE. THE BEST CHANCES OF THUNDERSTORMS WILL BE NORTH OF INTERSTATE 20 WHERE ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH 8 PM EAST OF A PARIS TO DALLAS LINE.
In the hours before
Local storm report, Mar 8, 4:50 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
450 PM CST TUE MAR 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TORNADO BROOKSTON 33.62N 95.70W
03/08/2011 LAMAR TX LAW ENFORCEMENT
AT LEAST TWO LAW ENFORCEMENT OFFICIALS REPORTED A BRIEF
TORNADO TOUCHDOWN SOUTHWEST OF BROOKSTON. AT LEAST ONE
BARN WAS DAMAGED. TIME WAS BETWEEN 410 PM AND 415 PM.Local storm report, Mar 8, 5:03 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
503 PM CST TUE MAR 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 1 E PARIS 33.65N 95.51W
03/08/2011 E1.75 INCH LAMAR TX EMERGENCY MNGRSpecial weather statement, Mar 8, 5:09 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
509 PM CST TUE MAR 8 2011
TXZ104-105-120-082345-
HUNT TX-COLLIN TX-ROCKWALL TX-
509 PM CST TUE MAR 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN COLLIN COUNTY
HUNT COUNTY
NORTHERN ROCKWALL COUNTY
AT 509 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTH OF ROCKWALL...MOVING NORTHEAST AT
35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CADDO MILLS...CELESTE...
FARMERSVILLE...FATE...GREENVILLE...ROYSE CITY AND WYLIE.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3294 9623 3291 9642 3302 9655 3337 9618
3305 9589
TIME...MOT...LOC 2309Z 236DEG 29KT 3299 9641Special weather statement, Mar 8, 5:38 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
538 PM CST TUE MAR 8 2011
TXZ105>107-120-121-090015-
DELTA TX-HUNT TX-HOPKINS TX-ROCKWALL TX-KAUFMAN TX-
538 PM CST TUE MAR 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
HUNT COUNTY
NORTHERN KAUFMAN COUNTY
EASTERN ROCKWALL COUNTY
SOUTHERN DELTA COUNTY
WESTERN HOPKINS COUNTY
AT 538 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COMMERCE TO 4 MILES
NORTHEAST OF FORNEY...MOVING EAST AT 35 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE CADDO MILLS...CAMPBELL...
COMMERCE...COOPER...CUMBY...FORNEY...GREENVILLE...QUINLAN...ROYSE
CITY...SULPHUR SPRINGS...TERRELL...WEST TAWAKONI...COOPER LAKE PARK
DOCTORS CREEK AND COOPER LAKE PARK SOUTH SULPHUR.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3298 9573 3299 9593 3290 9597 3286 9594
3285 9608 3265 9608 3272 9652 3280 9652
3299 9633 3299 9629 3303 9629 3340 9592
3342 9540 3339 9534
TIME...MOT...LOC 2338Z 282DEG 30KT 3321 9588 3278 9640Special weather statement, Mar 8, 6:05 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
605 PM CST TUE MAR 8 2011
TXZ121-090030-
KAUFMAN TX-
605 PM CST TUE MAR 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL KAUFMAN COUNTY
AT 605 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF FORNEY...MOVING EAST AT 20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COMBINE...CRANDALL...
FORNEY...KAUFMAN AND TERRELL.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3256 9612 3258 9652 3276 9652 3276 9651
3279 9613
TIME...MOT...LOC 0005Z 269DEG 16KT 3267 9642
92Local storm report, Mar 8, 6:24 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
624 PM CST TUE MAR 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 1 N TERRELL 32.74N 96.28W
03/08/2011 E0.88 INCH KAUFMAN TX TRAINED SPOTTERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:05 PM CST | Special Weather Statement | FWD | Kaufman | 25 min |
| Mar 8, 6:41 PM CST | Special Weather Statement | FWD | Van Zandt | 64 min |
| Mar 8, 7:58 PM CST | Special Weather Statement | FWD | Navarro | 32 min |
| Mar 8, 8:28 PM CST | Special Weather Statement | FWD | Henderson | 32 min |
| Mar 8, 8:46 PM CST | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 59 min |
| Mar 8, 8:55 PM CST | Special Weather Statement | FWD | Limestone | 35 min |
| Mar 8, 11:17 PM CST | Special Weather Statement | FWD | Leon | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.